Losartan-induced hepatic injury


TABAK Ö. F. , Mert A., Ozaras R., Biyikli M., Ozturk R., Ozbay G., ...More

JOURNAL OF CLINICAL GASTROENTEROLOGY, vol.34, no.5, pp.585-586, 2002 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 34 Issue: 5
  • Publication Date: 2002
  • Doi Number: 10.1097/00004836-200205000-00022
  • Title of Journal : JOURNAL OF CLINICAL GASTROENTEROLOGY
  • Page Numbers: pp.585-586

Abstract

Losartan, an angiotensin II receptor antagonist, is widely used for the treatment of hypertension. Clinical experience with this drug has demonstrated that it is safe. Losartan-induced hepatic toxicity is extremely rare. We report a case of severe hepatic toxicity and fibrosis caused by losartan use, and we review four previously reported cases. Drug-induced hepatic injury may be seen during the treatment of hypertension by losartan and the clinician should be aware of this toxicity, especially during the initial phase of treatment.